I went to my doctor do to severe cold and a high fever and he put me on 500 Mg of clarithromycin to rule out a bacterial infection but I am currently taking 10 mg of a staton drug atorvastatin generic for Lipitor and my research indicates not to combine these two drugs
Yes you are correct it is best not to combine these two medicines.
Combining these medications may significantly increase the blood levels of atorvastatin. This can increase the risk of side effects such as liver damage and a rare but serious condition called rhabdomyolysis that involves the breakdown of skeletal muscle tissue. In some cases, rhabdomyolysis can cause kidney damage and even death.
While the risk of a serious incident is small the combination is best avoided. Talk with your doctor who could suggest stopping the atorvastatin for the moment or changing the antibiotic.
For more information visit:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Mar 2012 • 1 answer
Posted 21 Mar 2013 • 2 answers
Posted 22 May 2013 • 1 answer
Posted 20 Nov 2014 • 6 answers
Posted 27 Jul 2016 • 0 answers